MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102954
Medical Device Problem Codes Communication or Transmission Problem (2896); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the flow probe stopped reading flow on a centrimag console.A different flow probe was tried and that did not correct the problem.The flow probes were tested on another centrimag console, and worked fine.The centrimag console was removed from service.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the centrimag unit not displaying flow readings was unable to be confirmed.The centrimag console was not returned for analysis and no log files were submitted for review.A root cause for the reported event was unable to be conclusively determined through this investigation.The device history records were unable to be reviewed for the centrimag 1st generation primary console due to no serial number being provided.Centrimag motor instructions for use (rev.G) instructs to always have a back-up centrimag motor available.Centrimag blood pump instructions for use (rev.E) states "always have a spare centrimag blood pump, back-up console and equipment available for change out." centrimag primary console operating manual (rev.A) section 7.4 entitled ¿configuring the console¿, section 8.2.1 entitled ¿starting the blood pump¿, and section 8.2.2 entitled ¿adjusting the blood pump speed¿ addresses how to properly increase and decrease the pump/motor speed using the console.Centrimag primary console operating manual (rev.A) section 8.3.3 entitled ¿response to system alarms and alerts¿ addresses how to properly interpret and troubleshoot all system alarms.Centrimag primary console operating manual (rev.A) warns "one back-up console and motor are required in the immediate vicinity of each patient whenever the centrimag blood pump is used.The back-up console must be connected to the back-up motor, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the primary console or primary motor experience a malfunction." no further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG PRIMARY CONSOLE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19521962
Report Number3003306248-2024-02747
Device Sequence Number20967513
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public(01)07640135140672
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K093832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number102954
Device Catalogue Number102954
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown